Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 228, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Nov 1, 2004, 3:23 PM CST for Clay County, Illinois. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2004, 3:23 PM CST (21:23 UTC)
- Expired
- Nov 1, 2004, 4:30 PM CST
- In force
- 67 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Clay County, IL
The radar
The Evansville,IN radar (KVWX), 98 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 450 m²/s²
- 0-3 km storm-relative helicity
- 757 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 012123
SVRILX
ILC025-012230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
323 PM CST MON NOV 1 2004
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 430 PM CST
* AT 323 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 13 MILES WEST OF XENIA...OR ABOUT 4 MILES EAST
OF SALEM...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
XENIA
IOLA
FLORA
LOUISVILLE
CLAY CITY
BIBLE GROVE
SAILOR SPRINGS
INGAHAM
OTHER LOCATIONS IN THIS WARNING INCLUDE...HORD AND OSKALOOSA.
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 3866 8904 3853 8887 3864 8833 3885 8828
3890 8842 3893 8869
$$
BARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 2:45 PM CST, 38 minutes earlier.
Area forecast discussion, Nov 1, 2:45 PM CST, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 245 PM CST MON NOV 1 2004 .DISCUSSION... MAIN CONCERNS THIS PACKAGE WILL BE CONTINUING OF FLOOD WATCH AND CHANCES OF PCPN TOMORROW THROUGH WEDNESDAY NIGHT. THEN FOCUS WILL BE ON TEMPERATURES IN THE MED/LONG RANGE. MODELS VERY SIMILAR THROUGH 30HRS AND SEEM TO HANDLE FIRST WAVE LIFTING OUT OF SOUTH WELL. AFTER THAT ETA BECOMES THE ODD MODEL OUT...PERTAINING TO THE HANDLING OF THE NEXT WAVE/SFC LOW LIFTING OUT OF THE SOUTHERN PLAINS. GFS/CANADIAN/ECMWF ALL AGREE ON POSITION OF NEXT SFC LOW LIFTING NORTHEAST OUT OF THE SOUTHERN MISS VLY INTO NORTHERN ALA BY 18Z WED. ETA APPEARS TO BE TOO FAR WEST NEAR THE UPPER LVL LOW IN MO...HAVING THE PCPN FURTHER NORTHWEST IN THE COLDER AIR. GFS FITS THE CONCEPTUAL MODEL MUCH BETTER AND AGREES WITH ENSEMBLES. THEREFORE WILL FOLLOW COMPROMISE WITH THE FIRST WAVE LIFTING OUT THEN FOLLOW GFS THROUGH DAY 7. SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... SFC LOW IN EASTERN MO WILL CONTINUE TO LIFT TO THE NORTHEAST TONIGHT. LINE OF HEAVIEST PCPN WILL NOW MOVE INTO EASTERN AND SOUTHEASTERN IL FOR THE NIGHT. 50KT LOW LVL WINDS WILL CONTINUE TO ADVECT +12 TO +14C DEWPOINT AIR INTO THE AREA...COMBINED WITH GOOD DYNAMICS AND UPPER LVL DIVERGENCE. PW VALUES ALSO WILL BE OVER 1.5 INCHES IN THE SAME AREA. THEREFORE WILL KEEP FLOOD WATCH GOING...MAINLY FOR THE EASTERN AND SOUTHEASTERN PARTS OF THE CWA. HAVE NOT DECIDED WHAT TO DO WITH THE REMAINDER OF THE CWA FOR TONIGHT. WILL ALSO REMOVE MENTION OF HEAVY RAIN IN THE WESTERN HALF OF THE CWA FOR OVERNIGHT. BY TOMORROW...THE BULK OF THE PCPN WILL BE EAST OF THE AREA...WHERE THE BEST MOISTURE AND LIFT WILL BE. HOWEVER...WILL KEEP CHC POPS IN FOR TUE AS NORTHERN STREAM 500 TROUGH IS STILL TO THE WEST OF THE AREA. TUE NIGHT WILL BE DRY AS THE NORTHERN 500 TROF MOVES EAST OF THE AREA AND A LARGE 500 CUT OFF LOW BEGINS TO DEVELOP IN THE SOUTHERN PLAINS. BY WED...THE CUT OFF LOW AND RELATED SFC SYSTEM BEGINS TO LIFT OUT THE SOUTH. DECENT ISENTROPIC LIFT RETURNS TO THE AREA WITH SPECIFIC HUMIDITY OF +8G/KG ON THE 300K LAYER. THIS WILL BEGIN TO MOVE INTO THE SOUTHERN HALF OF THE CWA WED MORNING AND THEN OVERSPREAD THE AREA BY AFTERNOON. A NICE AREA OF OMEGA WILL ALSO BE OVER THE AREA. WILL GO WITH CHC POPS FOR NOW BUT MAY NEED TO RAISED TO LIKELY IF MODELS CONTINUE THE TREND TOMORROW. PCPN SHOULD MOVE EAST THROUGH THE AREA WED NIGHT. AFTER THE TROUGH MOVES THROUGH...AREA WILL BE IN NORTHWEST FLOW FOR THUR AND THUR NIGHT. AREA WILL HAVE SOME BRIEF RIDGING DURING THE DAY AS LARGE AREA OF HI PRSS BEGINS TO DOMINATE THE WESTERN HALF OF THE US. A S/W WILL ALSO MOVE SOUTHEAST IN THE FLOW THUR NIGHT...BUT BELIEVE MOISTURE WILL BE VERY LIMITED. THEREFORE WILL NOT HAVE ANY PCPN AT THIS TIME. LARGE TEMP GRADIENT WILL BE SEEN TONIGHT AS SOUTHEASTERN CWA WILL BE IN WARM SECTOR SOME TONIGHT. HAVE TRIED TO BLEND WITH SURROUNDING OFFICES. OTHERWISE HAVE TRIED TO FOLLOW THE COOLER MAV THROUGH THE PERIOD. LONG TERM...FRIDAY THROUGH MONDAY... NORTHWEST FLOW WILL BE THE DOMINATE FEATURE FOR DAYS 4-7. NEAR THE END OF THE PERIOD THE TROUGH IN THE EAST GETS DEEPER WITH STRONG RIDGING IN THE WEST. THE ONLY EFFECT THIS WILL HAVE ON CNTRL IL WILL BE FOR COOLING TEMPS OVER THE WEEKEND. MEX GUIDANCE TRENDS ON THE COOLER SIDE...SO WILL FOLLOW CLOSELY. && .ILX WATCHES/WARNINGS/ADVISORIES... .IL...FLOOD WATCH FOR EASTERN AND SOUTHEASTERN ILLINOIS TIL MIDNIGHT. && AUTEN
Hazardous weather outlook, Nov 1, 11:06 AM CST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1106 AM CST MON NOV 1 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-021200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1106 AM CST MON NOV 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A LARGE STORM SYSTEM WILL LIFT NORTHEASTWARD OUT OF THE SOUTHERN PLAINS TODAY. WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS ARE EXPECTED AS THIS SYSTEM APPROACHES TODAY AND TONIGHT. ANY THUNDERSTORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...RAIN WILL BE HEAVY TIMES...POSSIBLY RESULTING IN FLOODING. AS A RESULT...A FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. BARNES
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.